Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 104, NWS New Orleans, LA

August 4, 2006Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Aug 4, 2006, 2:59 PM CDT for Saint Tammany Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 4, 2006, 2:59 PM CDT (19:59 UTC)
Expired
Aug 4, 2006, 3:45 PM CDT
In force
46 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Saint Tammany Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.0 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2006-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1028 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2006-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1028 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1031 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:15 AM CDT, 11 hours 44 minutes earlier.

Area forecast discussion, Aug 4, 3:15 AM CDT, 11 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
315 AM CDT FRI AUG 4 2006

.DISCUSSION...NOT MANY CHANGES MADE THIS MORNING TO THE FORECAST
GRIDS. LOOKS LIKE AT LEAST ONE MORE DAY OF ABOVE NORMAL MAX TEMPS
WITH ONLY ISOLATED TO LOW SCT POPS. UPPER RIDGE REMAINS IN CONTROL
OVER THE CENTRAL GULF COAST REGION AS HIGH PRESSURE AT THE SURFACE
PREVAILS ACROSS THE EASTERN GULF. THE MODELS STILL INDICATE A
GRADUAL WEAKENING OF THE UPPER RIDGE AS A WEAK UPPER LOW OR
DISTURBANCE MOVES WESTWARD ACROSS THE AREA SAT AND SUN. THIS
SHOULD BRING AN INCREASE IN RAIN CHANCES FOR THE UPCOMING WEEKEND
WHILE KEEPING AFTERNOON TEMPS CLOSER TO SEASONAL VALUES. THE RIDGE
PATTERN ALOFT THEN LOOKS TO BECOME REESTABLISHED BY THE START OF
THE NEW WORK WEEK AS SURFACE HIGH PRESSURE BUILDS ACROSS THE LOWER
ATLANTIC BASIN. THIS SHOULD ALLOW MAX TEMPS TO AGAIN CLIMB ABOVE
NORMAL READINGS WITH RAIN CHANCES IN THE LOW SCT CAT AT BEST FOR
MUCH OF NEXT WEEK. AS FAR AS T.S. CHRIS...THE SYSTEM SEEMS TO BE
HAVING A TOUGH TIME MAINTAINING ITS STRUCTURE...BUT STILL REMAINS
A MINIMAL TROPICAL STORM. THE LATEST FORECAST HAS THE SYSTEM
MOVING WESTWARD ACROSS THE CUBAN PENINSULA. IF THE SYSTEM IS ABLE
TO MAINTAIN SOME CONTINUITY ONCE IT EMERGES INTO THE SE GULF...THE
TRACK THEN CARRIES THE SYSTEM TOWARD SOUTH TEXAS NEVER EXCEEDING
TROPICAL STORM INTENSITY. THE ONLY INFLUENCE FOR THE LOCAL AREA
MAY BE SOME INCREASED WIND AND SWELL ACROSS THE COASTAL WATERS
EARLY NEXT WEEK AS THE STORM MOVES WESTWARD.
&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  96  73  93  74 /  20  10  40  30
BTR  96  75  94  76 /  20  10  40  30
MSY  94  78  92  78 /  30  20  50  30
GPT  94  76  92  77 /  30  20  50  30
&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

09
Hazardous weather outlook, Aug 4, 11:45 AM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1145 AM CDT FRI AUG 4 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-050030-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1145 AM CDT FRI AUG 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND THIS EVENING. WHILE SEVERE THUNDERSTORMS ARE NOT EXPECTED...A FEW
STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND OCCASIONAL
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY SATURDAY THROUGH
THURSDAY. AT THIS TIME...SEVERE THUNDERSTORMS ARE NOT EXPECTED
DURING THE PERIOD...BUT A FEW THUNDERSTORMS MAY PRODUCE FREQUENT
LIGHTNING STRIKES...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 4, 2:50 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
250 PM CDT FRI AUG 4 2006

MSZ082-042030-
JACKSON-
250 PM CDT FRI AUG 4 2006

...STRONG THUNDERSTORM OVER NORTHEAST JACKSON COUNTY...

AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM SOUTHEAST OF WADE OR NORTH OF MOSS POINT.
THIS THUNDERSTORM IS MOVING TO THE SOUTHWEST NEAR 15 MPH AND WILL
AFFECT AREAS IN AND AROUND ESCATAWPA AND OCEAN SPRINGS THROUGH 330
PM. AND CAPABLE OF PRODUCING WINDS TO 45 MPH...SMALL HAIL...
FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. SOME PONDING OF
WATER ON ROADS IS POSSIBLE DUE TO THIS HEAVY RAINFALL.

SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE
DISSIPATED.

8

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 3:02 PM CDTSpecial Marine WarningLIX58 min
Aug 4, 5:18 PM CDTSevere Thunderstorm WarningLIXIberville42 min
Aug 4, 5:25 PM CDTSevere Thunderstorm WarningLIXAssumption, Lafourche, Terrebonne35 min
Aug 4, 5:41 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge34 min
Aug 4, 5:59 PM CDTSevere Thunderstorm WarningLIXLafourche31 min
Aug 4, 6:21 PM CDTSevere Thunderstorm WarningLIXWest Baton Rouge24 min
Aug 4, 6:50 PM CDTSevere Thunderstorm WarningLIXTerrebonne25 min
Aug 4, 3:06 PM CDTSevere Thunderstorm WarningLIXHarrison24 min
Aug 4, 3:08 PM CDTSevere Thunderstorm WarningLIXHancock52 min
Aug 4, 4:28 PM CDTSevere Thunderstorm WarningLIXPearl River35 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.